Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2015, Article ID 672703, 10 pages
http://dx.doi.org/10.1155/2015/672703
Research Article

Some Algorithms for Solving Third-Order Boundary Value Problems Using Novel Operational Matrices of Generalized Jacobi Polynomials

1Department of Mathematics, Faculty of Science, King Abdulaziz University, Jeddah, Saudi Arabia
2Department of Mathematics, Faculty of Science, Cairo University, Giza, Egypt

Received 2 May 2014; Accepted 14 June 2014

Academic Editor: Ali H. Bhrawy

Copyright © 2015 W. M. Abd-Elhameed. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. W. M. Abd-Elhameed, E. H. Doha, and Y. H. Youssri, “New wavelets collocation method for solving second-order multipoint boundary value problems using Chebyshev polynomials of third and fourth kinds,” Abstract and Applied Analysis, vol. 2013, Article ID 542839, 9 pages, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  2. I. Aziz, S.-U. Islam, and B. Šarler, “Wavelets collocation methods for the numerical solution of elliptic BV problems,” Applied Mathematical Modelling, vol. 37, no. 3, pp. 676–694, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  3. J. A. Rad, S. Kazem, M. Shaban, K. Parand, and A. Yildirim, “Numerical solution of fractional differential equations with a tau method based on Legendre and Bernstein polynomials,” Mathematical Methods in the Applied Sciences, vol. 37, no. 3, pp. 329–342, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  4. E. H. Doha, W. M. Abd-Elhameed, and M. A. Bassuony, “New algorithms for solving high even-order differential equations using third and fourth Chebyshev-Galerkin methods,” Journal of Computational Physics, vol. 236, pp. 563–579, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  5. E. H. Doha and W. M. Abd-Elhameed, “Efficient spectral ultraspherical-dual-Petrov-Galerkin algorithms for the direct solution of (2n+1)th-order linear differential equations,” Mathematics and Computers in Simulation, vol. 79, no. 11, pp. 3221–3242, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  6. W. Z. Huang and D. M. Sloan, “The pseudospectral method for third-order differential equations,” SIAM Journal on Numerical Analysis, vol. 29, no. 6, pp. 1626–1647, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  7. H. Ma and W. Sun, “A Legendre-Petrov-Galerkin and Chebyshev collocation method for third-order differential equations,” SIAM Journal on Numerical Analysis, vol. 38, no. 5, pp. 1425–1438, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. J. Shen, “A new dual-Petrov-Galerkin method for third and higher odd-order differential equations: application to the KdV equation,” SIAM Journal on Numerical Analysis, vol. 41, no. 5, pp. 1595–1619, 2003. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. I. A. Tirmizi, E. H. Twizell, and Siraj-Ul-Islam, “A smooth approximation for the solution of special nonlinear third-order boundary-value problems based on non-polynomial splines,” International Journal of Computer Mathematics, vol. 82, no. 1, pp. 103–109, 2005. View at Publisher · View at Google Scholar
  10. A. H. Bhrawy and W. M. Abd-Elhameed, “New algorithm for the numerical solutions of nonlinear third-order differential equations using Jacobi-Gauss collocation method,” Mathematical Problems in Engineering, vol. 2011, Article ID 837218, 14 pages, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. A. Khan and T. Sultana, “Parametric quintic spline solution of third-order boundary value problems,” International Journal of Computer Mathematics, vol. 89, no. 12, pp. 1663–1677, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  12. W. M. Abd-Elhameed, E. H. Doha, and Y. H. Youssri, “Efficient spectral-Petrov-Galerkin methods for third- and fifth-order differential equations using general parameters generalized Jacobi polynomials,” Quaestiones Mathematicae, vol. 36, no. 1, pp. 15–38, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  13. W. M. Abd-Elhameed, E. H. Doha, and M. A. Bassuony, “Two Legendre-dual-Petrov-Galerkin algorithms for solving the integrated forms of high odd-order boundary value problems,” The Scientific World Journal, vol. 2014, Article ID 309264, 11 pages, 2014. View at Publisher · View at Google Scholar
  14. E. H. Doha, W. M. Abd-Elhameed, and Y. H. Youssri, “New algorithms for solving third- and fifth-order two point boundary value problems based on nonsymmetric generalized Jacobi Petrov-Galerkin method,” Journal of Advanced Research, 2014. View at Publisher · View at Google Scholar
  15. E. H. Doha, W. M. Abd- Elhameed, and Y. H. Youssri, “Second kind Chebyshev operational matrix algorithm for solving differential equations of Lane-Emden type,” New Astronomy, vol. 23-24, pp. 113–117, 2013. View at Publisher · View at Google Scholar · View at Scopus
  16. S. A. Yousefi and M. Behroozifar, “Operational matrices of Bernstein polynomials and their applications,” International Journal of Systems Science, vol. 41, no. 6, pp. 709–716, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  17. Y. Öztürk and M. Gülsu, “An operational matrix method for solving Lane-Emden equations arising in astrophysics,” Mathematical Methods in the Applied Sciences, 2013. View at Publisher · View at Google Scholar
  18. A. Bhardwaj, R. K. Pandey, N. Kumar, and G. Dutta, “Solution of Lane-Emden type equations using LEGendre operational matrix of differentiation,” Applied Mathematics and Computation, vol. 218, no. 14, pp. 7629–7637, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  19. A. Saadatmandi and M. Dehghan, “A new operational matrix for solving fractional-order differential equations,” Computers & Mathematics with Applications, vol. 59, no. 3, pp. 1326–1336, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  20. K. Maleknejad, B. Basirat, and E. Hashemizadeh, “A Bernstein operational matrix approach for solving a system of high order linear Volterra-Fredholm integro-differential equations,” Mathematical and Computer Modelling, vol. 55, no. 3-4, pp. 1363–1372, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  21. L. Zhu and Q. Fan, “Solving fractional nonlinear Fredholm integro-differential equations by the second kind Chebyshev wavelet,” Communications in Nonlinear Science and Numerical Simulation, vol. 17, no. 6, pp. 2333–2341, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  22. E. Tohidi and A. Kiliçman, “A collocation method based on the bernoulli operational matrix for solving nonlinear BVPs which arise from the problems in calculus of variation,” Mathematical Problems in Engineering, vol. 2013, Article ID 757206, 9 pages, 2013. View at Publisher · View at Google Scholar · View at Scopus
  23. M. Abramowitz and I. A. Stegun, Handbook of Mathematical Functions: With Formulas, Graphs, and Mathematical Tables, Courier Dover, 2012.
  24. G. E. Andrews, R. Askey, and R. Roy, Special Functions, Cambridge University Press, Cambridge, UK, 1999. View at Publisher · View at Google Scholar · View at MathSciNet
  25. B.-Y. Guo, J. Shen, and L.-L. Wang, “Optimal spectral-Galerkin methods using generalized Jacobi polynomials,” Journal of Scientific Computing, vol. 27, no. 1–3, pp. 305–322, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  26. C. Canuto, M. Y. Hussaini, A. Quarteroni, and T. A. Zang, Spectral Methods in Fluid Dynamics, Springer, New York, NY, USA, 1988. View at Publisher · View at Google Scholar · View at MathSciNet
  27. Y. Chow, L. Gatteschi, and R. Wong, “A Bernstein-type inequality for the Jacobi polynomial,” Proceedings of the American Mathematical Society, vol. 121, no. 3, pp. 703–709, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. G. Akram, “Quartic spline solution of a third order singularly perturbed boundary value problem,” ANZIAM Journal, vol. 53, pp. 44–58, 2011. View at Google Scholar · View at MathSciNet
  29. H. N. Caglar, S. H. Caglar, and E. H. Twizell, “The numerical solution of third-order boundary-value problems with fourth-degree B-spline functions,” International Journal of Computer Mathematics, vol. 71, no. 3, pp. 373–381, 1999. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  30. A. Khan and T. Aziz, “The numerical solution of third-order boundary-value problems using quintic splines,” Applied Mathematics and Computation, vol. 137, no. 2-3, pp. 253–260, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus